# SDR CA040415007

- Difficulty date: April 13, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 14,682 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 7250 · Turbine Section
- Part: Pinion Gear
- Part number: 310117017
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN)  AFTER TAKEOFF, FLIGHT CREW HAD CHIP DETECTOR LIGHT ILLUMINATE ON RT ENG. CREW REDUCED POWER AND IMMEDIATELY RETURNED TO LAND. MAINT WAS SENT TO INSPECT CHIP DETECTOR, DISCOVERED SEVERAL CHUNKS OF FERROUS METAL ON CHIP DETECTOR PLUG. OIL FILTER WAS REMOVED AND INSPECTED, FOUND TO CONTAIN AN ABNORMAL AMOUNT OF METAL. UPON ROTATING PROP, A GRINDING/RATTLING NOISE WAS OBSERVED COMING FROM GEAR CASE. ENG WAS REPLACED AND UNSERVICEABLE ENG TORN DOWN.  INITIAL FINDINGS WERE THAT HIGH SPEED PINION GEAR HAD SHED A GEAR TOOTH WHICH WAS WHAT WAS FOUND ON CHIP DETECTOR.  NO FURTHER REASON FOR PINION GEAR FAILURE HAS BEEN DISCOVERED. MORE INFORMATION WILL FOLLOW IF ANY CAUSE OR CONTRIBUTING FACTORS CAN BE DETERMINED.
